Migraine Headaches Support Group

Migraine is a neurological disease, of which the most common symptom is an intense and disabling episodic headache. Migraine headaches are usually characterized by severe pain on one or both sides of the head and are often accompanied by photophobia (hypersensitivity to light), phonophobia (hypersensitivity to sound) and nausea.

0 Online

Gabapentin

Today my doctor prescribed Gabapentin 300mg 2x day for my migraine attacks. I am currently taking Propranolol 40mg 2x day. I have read a lot of comments regarding the side effects of Gabapentin. Can anyone tell me their experiences with this medication? Nervous, I don't like feeling loopy.

Replies

PJamela
PJamela

Although I get migraines, I take Gabapentin in order to sleep at night. It makes me really sleepy. I've taken it during the day & I'm tea/ly loop. But I imagine that I would adjust. Good luck.
deleted_user
deleted_user

Gabapentin if aI am right is also called nerontin I took it at night. It loosen a lot of the tension I had in neck. I didn't feel loopy but was recently put on lyric and oh my goodness. I took it at night woke and was way out of it for a long long time. I couldn't remember how to use the remote to turn on the tv, I felt was out of it and was very scared for along time cause of the was I was feeling. My dr said lira was like the new nerontin. I didn't have any of the that on nerontin!
Try it for your migraines ispecially if you have a lot of tension when you get them,
Best of luck!
deleted_user
deleted_user

I've been on Gabapentin since the beginning of 2008 and i've experienced no major side-effects, except for constipation, which is now controlled by diet rather than more meds. I currently take 3600mg a day (900mg at 07.30, 1200mg about 14.30 and then 1500mg at 22.00). It helps to control my hemiplegic aura although has no benefit on my pain. I suffer from intractable chronic hemiplegic migraine and SUNA but having some control over the aura is beneficial. I've been as high as 4200mg a day as I was tolerating it so well but then severe dizziness and severe nausea became a major problem so the dose was reduced. Obviously everyone is different and responds differently to meds but I would recommend giving it a try.

Best of luck.
deleted_user
deleted_user

I take gaba for neuro pain but have found that since starting in November I have had marked less migraines and the ones I do get are stopped much faster.

There are those that say gaba (neurontin) and Lyrica are the same active ingredients so should be the same for people. I was put on Lyrica first and after the reqired 2 week, let it build up first, I asked to go off it. I was having sight problems and a lot of confusion. After a month clear we tried gaba. At first it made me very tired but it doesn't do that anymore unless I take 3 equally timed does. Then the midday dose knocks me out. Yesterday I switched to two before bed and one in the morning. It didn't help with sleep last night but it may be too soon to tell.

Good luck.
deleted_user
deleted_user

I have been taking it for about 3 months now. I have not had any side effects, but I am not sure it has helped much. The doc keeps increasing it, but the only thing that has really helped recently is prednisone. Gosh, I love that stuff!!!! The only down side is the munchies...
deleted_user
deleted_user

well my pain doc increased my neurontin dose to 900mg 3X a day, but this is over the next 6 weeks. I'll keep u posted
deleted_user
deleted_user

I too was just prescribed Gabapentin but 100mg 3x a day AND I was on propranolol 40mg 2x a day! :) The dr. told me that 100mg is on the LOW LOW end and people usually end up in the 1000mg range!! He said that the side effects are the norm - tiredness and weight gain! The nurse said that her husand is on it and he is fine and didn't gain very little if any at all :) SO we are in the same boat! I am at about 3 migraines a week. I will keep you updated and thanks for posting! Good luck to you!
deleted_user
deleted_user

i noticed weight gain with gabapentin. i was put on it for fibromyalgia pain and i didnt find it helpful no matter how much i took. i've never heard of it being used for migraines tho.
deleted_user
deleted_user

I take it for nuropathy. I would like my dose upped. It helps me!
deleted_user
deleted_user

I took 300 mg 3 x day for about 6 months, and I gained weight, had tremmors in my right leg, and also experienced a seizure. I have no history of seizures, and found out that if you suddenly stop taking the medicine, you can have a seizure. In my opinion this medicine is not worth the side effects. Eventually, I weaned off of it. Be careful with Gabapentin. Good luck.